Delay minimization with a general pentagon rate region

Jing Yang, Sennur Ulukus

Research output: Chapter in Book/Report/Conference proceedingConference contribution

5 Scopus citations

Abstract

We consider a communication channel with two transmitters and one receiver, with an underlying rate region which is approximated as a general pentagon. Different from the Gaussian multiple access channel (MAC) capacity region, the sum-rate on the dominant face of this pentagon is not a constant. We allocate rates from this rate region to users according to their current queue lengths in order to minimize the average delay in the system. We formulate the problem as a Markov decision problem (MDP), and derive the structural properties of the corresponding discounted-cost MDP. We show that the delay-optimal policy has a switch curve structure. For the discounted-cost problem, we prove that the switch curve has a limit along one of the dimensions.

Original languageEnglish (US)
Title of host publication2010 IEEE International Symposium on Information Theory, ISIT 2010 - Proceedings
Pages1808-1812
Number of pages5
DOIs
StatePublished - Aug 23 2010
Event2010 IEEE International Symposium on Information Theory, ISIT 2010 - Austin, TX, United States
Duration: Jun 13 2010Jun 18 2010

Publication series

NameIEEE International Symposium on Information Theory - Proceedings
ISSN (Print)2157-8103

Other

Other2010 IEEE International Symposium on Information Theory, ISIT 2010
CountryUnited States
CityAustin, TX
Period6/13/106/18/10

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Information Systems
  • Modeling and Simulation
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Delay minimization with a general pentagon rate region'. Together they form a unique fingerprint.

  • Cite this

    Yang, J., & Ulukus, S. (2010). Delay minimization with a general pentagon rate region. In 2010 IEEE International Symposium on Information Theory, ISIT 2010 - Proceedings (pp. 1808-1812). [5513302] (IEEE International Symposium on Information Theory - Proceedings). https://doi.org/10.1109/ISIT.2010.5513302